MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE
Model Number H74939706JPNXS1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on a review of images provided on february 01, 2022 and the results of the device evaluation, both exhibiting a core wire fracture.The supplied images presented stretched coil damage with stretched coil still loaded through the j-straightener/introducer and exposed metallic core wire with fracture, and a portion of the coil still lodged in a dispenser clip retained by the anti-migration device.As received, the specimen consisted of one-1 each safari2 jpn 275cm x sml crv; returned coiled, loose with the stretched coil still loaded through the j-straightener/introducer and double-bagged within "zip-lock" style poly biohazard pouches.The remainder of the dispenser assembly was not returned with the specimen device.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a fracture of the proximal end of the core wire and stretched coil wraps from 20.80 distal of the proximal end joint to 31.3cm from the proximal end of the core wire.After obtaining permission, the coil wraps adjacent to the proximal joint were stretched to reveal a tensile overload of the proximal coil to core wire joint immediately adjacent to the weld mass.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or procedural factors have contributed to the event as reported.The patient information was not provided at the time of this report.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event: damage is there any appearance abnormality before use? yes.Please describe in detail where and what kind of abnormality was found in the complaint content column.There is a high possibility that the film had peeled off and it could not be properly done.Where and what kind of damage was observed; unknown.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
MDR Report Key13548481
Report Number2126666-2022-00011
Device Sequence Number12026765
Product Code DQX
UDI-Device Identifier10816349012331
UDI-Public10816349012331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberH74939706JPNXS1
Device Catalogue Number4939706JPNXS
Device Lot Number6418197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown